MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA XB, 6F, 95 CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA XB, 6F, 95 CM, MPD; PERCUTANEOUS CATHETER
Model Number 671-258-95DB
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of birth: birth year is (b)(6), the exact month and day was not reported.The lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00045.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization to an aneurysm of the right posterior communicating artery (pcom), an eclipse2l balloon was first placed and then a headway microcatheter (mc) was used as usual.However, the microcatheter did not pass through two 6f envoy da 95 cm guide catheters (67125895db, lot unknown).It showed to be broken from the inside at the hubs, from the outside no defects were detectable.The damage seemingly at the end of the catheters.Both complete systems had to be removed and re-loaded.There was an hour procedure delay due to the event, however, the patient did not suffer any damage from the prolongation of the procedure.The procedure was completed by the use of a competitor¿s device.No excessive force had been applied to the devices.No device fragments remain in the patient.A picture of one device was received.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization to an aneurysm of the right posterior communicating artery (pcom), an eclipse2l balloon was first placed and then a headway microcatheter (mc) was used as usual.However, the microcatheter did not pass through two 6f envoy da 95 cm guide catheters (67125895db, lot unknown).It showed to be broken from the inside at the hubs, from the outside no defects were detectable.The damage seemingly at the end of the catheters.Both complete systems had to be removed and re-loaded.There was an hour procedure delay due to the event, however, the patient did not suffer any damage from the prolongation of the procedure.The procedure was completed by the use of a competitor¿s device.No excessive force had been applied to the devices.No device fragments remain in the patient.No additional information is available.One non-sterile envoy da xb, 6f, 95 cm, mpd unit was received inside of a pouch.The received device was visually inspected, and the body was found with several kinks, the distal section was found kinked and the distal inner lumen was found compressed.No other damages were observed.Dimensional the id and od from the envoy da was measured and was found within specification.The lot number is not known; therefore, a device history record review cannot be completed.The complaint reported by the customer ¿catheter (body/shaft) - burst¿ was not confirm.Even though the device was found with several kinks and compress, the burst condition could not be detected.The complaint reported by the customer ¿catheter (body/shaft) - obstructed-in patient with no mc loss of cerebral target position¿ could not be evaluated because it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab.The kinked and compress condition observed on the catheter may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) warns that if strong resistance is met during manipulation, discontinue the procedure and determine the cause for the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.The ifu also warns that torquing the catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
ENVOY DA XB, 6F, 95 CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9757943
Report Number3008114965-2020-00044
Device Sequence Number2185620
Product Code DQY
UDI-Device Identifier10886704075110
UDI-Public10886704075110
Combination Product (Y/N)N
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number671-258-95DB
Device Catalogue Number67125895DB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECLIPSE2L BALLOON; ENVOY DA XB, 6F, 95 CM, MPD; HEADWAY MICROCATHETER